Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 54, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Mar 26, 2007, 9:31 AM CDT for Gillespie County, Kerr County, Llano County, Texas. It took effect at Mar 26, 2007, 9:36 AM CDT. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 26, 2007, 9:31 AM CDT (14:31 UTC)
- In effect from
- Mar 26, 2007, 9:36 AM CDT
- Expired
- Mar 26, 2007, 12:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Gillespie County, TX, Kerr County, TX, Llano County, TX
The radar
The Austin/San Antonio radar (KEWX), 118 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 12:20 PM CDT | FLASH FLOOD | Fredericksburg, TX | NUMEROUS ROADS CLOSED ACROSS COUNTY |
| Mar 26, 12:20 PM CDT | FLASH FLOOD | Llano, TX | NUMEROUS ROAD CLOSURES IN COUNTY |
| Mar 26, 12:29 PM CDT | FLASH FLOOD | Kerrville, TX | NUMEROUS ROADS CLOSED ACROSS THE COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 2.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -147 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 261436
FFWEWX
TXC171-265-299-261730-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
931 AM CDT MON MAR 26 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
LLANO
GILLESPIE
KERR
* UNTIL 1230 PM CDT
* AT 928 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED BANDS OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINS
FROM VALLEY SPRING TO CHERRY SPRING TO KERRVILLE TO CAMP VERDE AND
ALSO 10 TO 30 MILES WEST OF MOUNTAIN HOME AND HUNT. RAINFALL RATES
OF 1 TO 2 INCHES PER HOUR ARE CAUSING FLASH FLOODING IN THE
WARNING AREA. THESE BANDS ARE MOVING TO THE EAST AT 10 MPH. GUSTY
WINDS CAN ALSO BE EXPECTED.
* LOCATIONS IN THE WARNING INCLUDE MOUNTAIN HOME...LLANO...
KERRVILLE...KERRVILLE STATE PARK...KERR WILDLIFE MGMT AREA...
INGRAM...HUNT...HARPER AND ENCHANTED ROCK STATE PARK
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 3025 9972 2994 9964 2993 9908 3091 9850
3092 9893
$$1 follow-up statement
000
WGUS74 KEWX 261627
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1121 AM CDT MON MAR 26 2007
TXC171-265-299-261730-
LLANO TX-GILLESPIE TX-KERR TX-
1121 AM CDT MON MAR 26 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
KERR...GILLESPIE AND LLANO COUNTIES...
AT 1117 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT NUMEROUS SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAIN
FROM TARPLEY AND BANDERA TO KERRVILLE TO FREDERICKSBURG TO LLANO AND
TOW. RAINFALL RATES OF 1 TO 3 INCHES PER HOUR WERE NOTED WITH THE
HIGHEST AMOUNTS IN THE CAMP VERDE...CENTER POINT...KERRVILLE TO
FREDERICKSBURG AREAS.
LOCATIONS IN THE WARNING INCLUDE LLANO AND ENCHANTED ROCK STATE PARK
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 3025 9972 2994 9964 2993 9908 3091 9850
3092 9893
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 26, 6:11 AM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Mar 26, 6:11 AM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 611 AM CDT MON MAR 26 2007 .AVIATION... CIGS 1 TO 2 THSD FT WITH OCNL SHOWERS AND THUNDERSTORMS IS EXPECTED THRU 18Z. VSBYS WILL BE 1 TO 3 MILES IN PERIODS OF HEAVY RAIN. AFTER 18Z CIGS BECOMING 3 TO 5 THSD FT WEST OF A LLANO TO HONDO TO CARRIZO SPRINGS LINE...WHILE CIGS 1 TO 2 THSD FT CONTINUE TO THE EAST AFFECTING KAUS...KHYI AND KSAT. OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE AFTER 18Z...WITH VSBYS AOB 3 MILES IN RAIN. CONDITIONS BECOMING CIGS AROUND 10 THSD BKN VCNTY KDRT TO CIGS 5 TO 10 THSD FT...WITH WDLY SCT SHOWERS OR THUNDERSTORMS...EAST OF A LLANO TO HONDO TO PEARSALL LINE AFTER 00Z. BY 06Z CONDITIONS ARE FORECAST TO BE SCATTERED CLOUDS ABOVE 10 THSD FT FROM DEL RIO TO HONDO...WHILE CIGS 10 THSD BKN VARIABLE SCT DEVELOP FROM SAN ANTONIO TO AUSTIN. CIGS AFTER 09Z MAY REFORM AROUND THE 1 TO 2 THSD FT LEVEL ALONG AND EAST OF IH35. && .PREV DISCUSSION... /ISSUED 302 AM CDT MON MAR 26 2007/ DISCUSSION... HEAVY RAIN EVENT WELL UNDER WAY OVER VAL VERDE COUNTY. THE UPPER LOW IS ROTATING EASTWARD AT 20 KTS. A DRY SLOT IS PUNCHING ITS WAY AROUND THE BACKSIDE OF THE UPPER LOW INTO THE WESTERN COUNTIES. CONVECTION HAS CHANGED APPEARANCE FROM BROAD TRAINING ECHOES TO A SOLID LINE OF THUNDERSTORMS WITH PERIPHERAL SHOWERS MERGING WITH THE LINE. SOME BOWING IS SEEN ON RADAR UNDER THE 300MB JET. THE WHOLE AREA WILL TRANSLATE EAST TODAY, MOVING INTO THE SOUPY AIRMASS WITH P.W.S IN THE 1.5 RANGE. EXPECTING OVERALL RAINFALL TO RUN NO LESS THAN 3/4 INCH AND AS MUCH AS 6 INCHES IN THE WESTERN SECTIONS. ON THAT BASIS, I HAVE PLACED ALL OF THE CWA UNDER A FLASH FLOOD WATCH. ONCE THIS LOW EXITS THE AREA TUESDAY, A WEAK UPPER RIDGE DEVELOPS. HOWEVER, ANOTHER DIGGING TROUGH MOVES INTO THE CENTRAL ROCKIES AND KEEPS THE WINDS OUT OF THE SOUTHEAST. THE HIGH P.W.S REMAIN IN TACT AS THE SUBTROPICAL MOIST PLUME REPOSITIONS ITSELF BACK THROUGH CENTRAL TEXAS THURSDAY. LOCALLY HEAVY RAINS MAY RETURN BY THEN. THE UPPER LOW LIFTS NORTHEAST FRIDAY, LEAVING US IN A NEAR ZONAL FLOW PATTERN FOR THE WEEKEND. TEMPERATURES TODAY WILL BE RAIN DEPENDENT. OTHERWISE TEMPS WILL CONTINUE TO RUN ABOVE NORMAL. WHEN THE NEXT COLD FRONT PASSES THROUGH OVER THE WEEKEND, TEMPS WILL RETURN TO NORMAL. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 72 64 81 65 80 / 90 90 40 - - AUSTIN BERGSTROM INTL AIRPORT 72 64 81 61 79 / 90 90 40 - - DEL RIO INTL AIRPORT 72 59 86 66 82 / 100 20 10 - - SAN ANTONIO INTL AIRPORT 73 63 83 66 79 / 90 80 20 - - && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 06/08/JB
Hazardous weather outlook, Mar 26, 3:15 AM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 315 AM CDT MON MAR 26 2007 TXZ171>173-183>194-202>209-217>225-228-271100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 315 AM CDT MON MAR 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING. SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS THE AREA FROM THE WEST TODAY...PRODUCING WIDESPREAD RAINS. LOCALLY HEAVY RAIN IS POSSIBLE...AND WILL CAUSE FLOODING AT LOW WATER CROSSINGS AND IN LOW LYING AREAS. IN ADDITION... DAMAGING WIND GUSTS AND LARGE HAIL MAY DEVELOP FROM THE STRONGER THUNDERSTORMS. AS THE STORM SYSTEM ALOFT MOVES OVER THE AREA THIS EVENING... THERE WILL STILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAIN IS POSSIBLE. SOME OF THE THUNDERSTORMS MAY BE SEVERE...WITH DAMAGING WIND GUSTS AND LARGE HAIL. AS THE STORM SYSTEM MOVES EAST TONIGHT...THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM THE WEST TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS ON THURSDAY THROUGH FRIDAY. LOCALLY HEAVY RAIN MAY DEVELOP... AND A FEW SEVERE STORMS IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THIS EVENING.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 1:20 AM CDT | Flash Flood Warning | EWX | Val Verde | 6 hr |
| Mar 26, 3:32 AM CDT | Flash Flood Warning | EWX | Edwards | 4 hr |
| Mar 26, 4:14 AM CDT | Flash Flood Warning | EWX | Kinney | 3 hr |
| Mar 26, 5:52 AM CDT | Flash Flood Warning | EWX | Real, Uvalde | 3 hr |
| Mar 26, 7:15 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Real, Uvalde, Val Verde | 4 hr |
| Mar 26, 10:47 AM CDT | Flash Flood Warning | EWX | Bandera | 88 min |
| Mar 26, 11:52 AM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Kendall | 3 hr |
| Mar 26, 11:52 AM CDT | Flash Flood Warning | EWX | Blanco, Burnet | 3 hr |
| Mar 26, 12:15 PM CDT | Flash Flood Warning | EWX | Bandera, Kerr | 2 hr |
| Mar 26, 1:45 PM CDT | Severe Thunderstorm Warning | EWX | Medina, Uvalde, Zavala | 30 min |
| Mar 26, 2:06 PM CDT | Tornado Warning | EWX | Medina | 24 min |
| Mar 26, 2:13 PM CDT | Flash Flood Warning | EWX | Bandera, Kerr | 2 hr |
| Mar 26, 2:27 PM CDT | Tornado Warning | EWX | Medina | 33 min |
| Mar 26, 2:30 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 15 min |
| Mar 26, 2:44 PM CDT | Tornado Warning | EWX | Frio | 31 min |
| Mar 26, 3:00 PM CDT | Flash Flood Warning | EWX | Blanco, Kendall | 2 hr |
| Mar 26, 3:11 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Frio | 34 min |
| Mar 26, 3:22 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Medina | 23 min |
| Mar 26, 3:30 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Mar 26, 3:41 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 34 min |
| Mar 26, 3:44 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 20 min |
| Mar 26, 4:14 PM CDT | Flash Flood Warning | EWX | Comal | 2 hr |
| Mar 26, 4:44 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 31 min |
| Mar 26, 5:38 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 22 min |
| Mar 26, 6:03 PM CDT | Flash Flood Warning | EWX | Caldwell, Guadalupe | 3 hr |
| Mar 26, 6:12 PM CDT | Flash Flood Warning | EWX | Comal | 2 hr |
| Mar 26, 6:16 PM CDT | Flash Flood Warning | EWX | Wilson | 3 hr |
| Mar 26, 6:46 PM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.